Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 22, 2014, 01:56:28 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 643017
  • Total Topics: 48924
  • Online Today: 196
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Taking colchicine with hiv meds  (Read 620 times)

0 Members and 1 Guest are viewing this topic.

Offline rrsgirl

  • Member
  • Posts: 24
Taking colchicine with hiv meds
« on: June 25, 2010, 09:46:26 AM »
Hi, I'm asking this question for my boyfriend. He was diagnosed hiv positive on April 29, and he started his meds on May 17th. He is taking Reyataz, Norvir and truvada. He also has had gout for about 15 years, but hasn't had an attack in over 2 years. Well, about 3 weeks ago, he had a major one involving both feet, ankles, knees and wrists. He was given steroids and it went away only to come back with a vengance 3 days later...again in the feet, ankles, knees and his left hand. He literally could not walk. So, again he is now on the steroids and the inflammation and pain are gone, but we are afraid once the steroids are done, it will come back. His general dr. and his ID decided he could take colchicine as a prophlyactic medication where he will take it everyday to keep his uric acid level low in his blood and hopefully prevent future major attacks like he's been having. I've read somethings on line where it seems like its not really safe to be taking colchicine with his hiv meds...does anyone have gout and/or taken colchicine that could give me some peace of mind that it is alright for him to be taking this?

Offline jjmcm

  • Member
  • Posts: 78
Re: Taking colchicine with hiv meds
« Reply #1 on: June 25, 2010, 02:01:53 PM »
I had a very bad reaction trying to take colchicine years ago with my HIV meds.  I thought I was going to die I felt so bad.  Personally, I would stay away from it if I was on PI's.


 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.